Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Lexapro

Hello All,
I've been having major anxiety for sometime which has turned out into depression. Due to my sensitivity to meds, my doc has prescribed for me to take Lexapro the following way.
Week 1: 1/4 of a pill (2.5mg)
Week 2: 1/2 of a pill (5mg)
Week 3: 3/4 of a pill (7.5mg)
Week 4: 1 pill (10mg)

I'm currently on day 4 of taking 5mg and still don't feel a difference. Seems like my anxiety is higher and I've been having more depressive moments. The only side effects i've expericenced have been drowsiness and feeling sleepy.
Does anyone know if I should wait longer or stop?
5 Responses
Avatar universal
I feel that you should wait longer.   You haven't been on the medication long enough to experience its true effects.  Antidepressants are not magic pills.  You are not going to gain improvements instantly.  I learned from my psychiatrist that it may take several weeks of treatment before full beneficial effects are seen.  Additionally, it is very normal to experience negative outcomes at first.  Also, it is important that you are not depending solely on lexapro to feel better.  Remembering to eat healthy, exercise, and get adequate sleep are all simple methods of adding to your emotional health.  
1220347 tn?1345432121
yea. usually takes a couple of weeks. when i started, it took a week, but i started at 10.
1042487 tn?1275283499
The therapeutic lag is usually 4 weeks. The first side-effects due to the fact of starting a new drugs should last 1 week or 2 (nausea for example) then vanish... If after a month you are not better or having troublesome side-effects it would suggest this is not the right drug for you.

M4
Avatar universal
Im currently on ciprilex........it took almost 8 weeks to get the full effects. but im glad i waited. Life is alot better these days. but remember like mentioned above....there are so many types of drugs available to people these days, if one doesnt work for you dont be worried, there will be one out there that will work for you.  
Avatar universal
My theory is that I'm getting all worked up expecting the medicine to kick in right away. This pressure is definitely causing more anxiety and more detachment. I hope it really works because I'm feeling more detached than ever. From what I read, it seems like depersonalization/derealization. Thanks.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.